Alert archive / Utah / Flash Flood Warnings in 2013

Flash Flood Warning 55, NWS Salt Lake City, UT

August 22, 2013Utah County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 22, 2013, 9:59 PM MDT for Utah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 9:59 PM MDT (03:59 UTC)
Expired
Aug 23, 2013, 1:00 AM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

County Utah County, UT

The radar

The Salt Lake City radar (KMTX), 106 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 4.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
3434 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WGUS55 KSLC 230359
FFWSLC
UTC049-230700-
/O.NEW.KSLC.FF.W.0055.130823T0359Z-130823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
959 PM MDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL UTAH COUNTY IN UTAH
  SPECIFICALLY...THE QUAIL BURN SCAR ADJACENT TO ALPINE

* UNTIL 100 AM MDT

* AT 955 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS
  BEEN FALLING OVER THE QUAIL BURN SCAR ADJACENT TO THE COMMUNITY OF 
  ALPINE. RADAR ESTIMATES INDICATE THAT A QUARTER INCH OF RAINFALL   
  HAS FALLEN ON THE BURN SCAR OVER THE PAST HOUR!. 2 MORE STORMS     
  WILL LIKELY BRING ANOTHER QUARTER TO HALF INCH TO THE BURN SCAR    
  DURING THE NEXT HOUR.

  IT IS EXPECTED THAT THIS AMOUNT OF RAINFALL WILL RESULT IN A DEBRIS
  FLOW INTO AREAS OF ALPINE THAT ARE ADJACENT TO THE BURN SCAR.
  PEOPLE LIVING IN THIS AREA SHOULD TAKE ACTION TO ENSURE THEIR
  SAFETY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN
MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED
TO TAKE SWIFT ACTION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180

$$

ROGOWSKI
2 follow-up statements
713 
WGUS75 KSLC 230541
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1141 PM MDT THU AUG 22 2013

UTC049-230700-
/O.CON.KSLC.FF.W.0055.000000T0000Z-130823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAH UT-
1141 PM MDT THU AUG 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR NORTH
CENTRAL UTAH COUNTY...

AT 1128 PM MDT...DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAS 
DIMINISHED OVER THE QUAIL BURN SCAR. HOWEVER...LAW ENFORCEMENT 
REPORTED THAT DEBRIS FLOWS HAD COME OUT OF BOX ELDER AND WADSWORTH 
CANYONS AND HAVE IMPACTED GROVE DRIVE AND THE RODEO GROUND AREA OF 
ALPINE WITH AT LEAST 1 HOME FLOODED.

RUNOFF FROM THE EARLIER PRECIPITATION MAY PRODUCE ADDITIONAL DEBRIS 
FLOWS OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A DEBRIS FLOW HAS OCCURRED IT IS IMPORTANT REALIZE THAT THE RUNOUT
AREA REMAINS VERY DANGEROUS. ADDITIONAL DEBRIS FLOWS MAY OCCUR WITHIN
MINUTES OF THE ORIGINAL FLOW. PLEASE REMAIN VIGILANT AND BE PREPARED
TO TAKE SWIFT ACTION.

&&

LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180

$$

LC
988 
WGUS75 KSLC 230657
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1257 AM MDT FRI AUG 23 2013

UTC049-230705-
/O.EXP.KSLC.FF.W.0055.000000T0000Z-130823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAH UT-
1257 AM MDT FRI AUG 23 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL UTAH
COUNTY...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND THE 
THREAT OF FURTHER DEBRIS FLOWS FROM THE QUAIL BURN SCAR HAS 
DECREASED. THEREFORE... THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO 
EXPIRE. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR 
THE LATEST WEATHER INFORMATION.

LAT...LON 4049 11173 4048 11169 4043 11174 4048 11180

$$

LC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:46 PM MDT, 13 minutes earlier.

Area forecast discussion, Aug 22, 9:46 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
946 PM MDT THU AUG 22 2013

.SYNOPSIS...DEEP MOISTURE WILL DEVELOP SUNDAY INTO EARLY IN THE
WORK WEEK EXPANDING COVERAGE OF SHOWERS AND THUNDERSTORMS AND
LEADING TO COOLER TEMPERATURES ACROSS THE REGION.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A DISTURBANCE LIFTING OVER THE
PACIFIC NORTHWEST AHEAD OF AN APPROACHING TROUGH. A RIDGE IS LOCATED
ACROSS THE PLAINS. ACARS 400-250MB WIND OBSERVATIONS PLACE A 50-70KT
CYCLONICALLY CURVED JET OVER THE PACIFIC NORTHWEST AND WESTERN GREAT
BASIN. RAP...GOES...GPS SENSORS...AND 00Z SLC RAOB INDICATE
PRECIPITABLE WATER VALUES RANGE FROM 0.80" FAR NORTHERN UTAH TO
1.60" ACROSS FAR SOUTHEAST UTAH.

THERE HAVE BEEN NATIONAL COMMUNICATIONS ISSUES WITH SOME OF OUR
PRODUCTS THIS EVENING SO IF ANYTHING IS MISSING...REST ASSURED
TECHNICIANS ARE WORKING ON THE ISSUE.

MOISTURE BEING DRAWN INTO THE REGION BETWEEN THE TROUGH TO THE WEST
AND RIDGE TO OUR EAST. BEING IN THE MAIN FLOW...DISTURBANCES ARE
ROTATING OVERHEAD. THIS IS THE CAUSE FOR AN ORGANIZED BATCH OF
SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE WASATCH FRONT. RADAR
TRENDS AND HRRR-3KM TAKE THIS CONVECTION TO THE NORTHEAST OVERNIGHT.
NO REASON TO THINK IT DISSIPATES TOO QUICKLY WITH RADAR TRENDS
SHOWING NEW CELLS DEVELOPING TO THE SOUTH AND PROPAGATING INTO THE
FEATURE...SO RAISED POPS TO LIKELY WASATCH FRONT TO THE NORTHEAST.

ELSEWHERE...HOLD ON TO THE IDEA OF ISOLATED TO SCATTERED CONVECTION
OVERNIGHT. THIS IS ONGOING ACROSS NORTHWEST UTAH WITH BETTER SHEAR
DUE TO PROXIMITY OF THE DISTURBANCE OVER THE PACIFIC NORTHWEST.
EXPECT ADDITIONAL ACTIVITY TO DEVELOP OVERNIGHT FROM ARIZONA
NORTHWARD PER SATELLITE AND HRRR-3KM TRENDS.

BUMPED UP CLOUD COVER SIGNIFICANTLY. TWEAKED TEMPERATURES MAINLY THE
DIURNAL CURVE. REST UNCHANGED.

PREVIOUS DISCUSSION FOLLOWS...
AN UPPER LEVEL LOW CURRENTLY LOCATED NEAR THE
CALIFORNIA/OREGON BORDER REGION WILL CONTINUE TO MOVE
NORTHEASTWARD THROUGH TONIGHT. SOUTHERLY FLOW AHEAD OF THIS LOW
WILL KEEP SUFFICIENT MOISTURE ACROSS THE STATE FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON AND EVENING. CURRENTLY THUNDERSTORM
COVERAGE IS RELATIVELY ISOLATED...BUT THIS MAY INCREASE IN
COVERAGE OVER THE NEXT FEW HOURS. WILL CONTINUE TO MONITOR AND
INCREASE POPS IF NECESSARY. AS THE LOW CONTINUES NORTHEASTWARD
TONIGHT...THERE MAY BE ENOUGH FORCING TO KEEP CONVECTION GOING
INTO THE OVERNIGHT HOURS ACROSS NORTHERN UTAH.

THE NEXT BIG QUESTION MARK IS THE IMPACT OF A TROPICAL SYSTEM IN
THE EASTERN PACIFIC FOR THE LATTER PART OF THE WEEKEND INTO EARLY
NEXT WEEK. AS A TROUGH APPROACHES THE WEST COAST OF THE UNITED
STATES...A DEEP LAYER OF TROPICAL MOISTURE IS DRAWN NORTHWARD INTO
ARIZONA AND UTAH. THE ENTRANCE REGION TO A JET STREAK ON THE
EASTERN SIDE OF THE LONGWAVE TROUGH IS EXPECTED TO SET UP ACROSS
CENTRAL AND SOUTHERN UTAH SUNDAY INTO MONDAY. THE LAST SEVERAL GFS
RUNS HAVE SHOWN A VERY STRONG MOISTURE SURGE ASSOCIATED WITH THIS
SYSTEM...COUPLED WITH STRONG DYNAMICS. ISSUED AN SPS TO ALERT
ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH SUNDAY
INTO EARLY NEXT WEEK OF THE POTENTIAL FOR WIDESPREAD RAINFALL AND
COOLER TEMPERATURES.

MANY TIMES...GLOBAL MODELS HAVE INDICATED A TROPICAL MOISTURE
SURGE ADVECTED INTO UTAH AHEAD OF A TROUGH...MUCH LIKE THE CURRENT
GFS. AND MANY TIMES DUE TO VARIOUS MODELING ISSUES...THE TROPICAL
MOISTURE SURGE HAS NOT COME TO FRUITION. WHILE CONFIDENCE IS
RELATIVELY HIGH THAT A PERIOD OF PRECIPITATION WILL OCCUR ACROSS
CENTRAL AND SOUTHERN UTAH SUNDAY INTO EARLY NEXT WEEK...CONFIDENCE
IN THE CURRENT SOLUTION OF THE GFS WITH THE ATTENDANT HEAVY
RAINFALL IS STILL ON THE LOW SIDE PARTLY DUE TO PAST MODEL
PERFORMANCE. IF FUTURE MODEL RUNS CONTINUE TO SHOW THIS
SOLUTION...CONFIDENCE WILL INCREASE.

&&

.AVIATION...EXPECT VFR CONDITIONS AT THE KSLC TERMINAL THROUGH
TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP OVER THE NEARBY MOUNTAINS THIS EVENING WITH SOME OF THESE
STORMS MOVING INTO THE TERMINAL VICINITY. THESE STORMS MAY DELIVER
SOME BRIEF REDUCTION IN VISIBILITY IN RAIN AT THE TERMINAL. GUSTY
ERRATIC WINDS THROUGH 05Z DUE TO CONVECTION. SOUTHEAST FLOW WILL
LIKELY MAKE ITS PRESENCE AFTER THE SHOWERS PASS...BETWEEN 05-07Z.

&&

.FIRE WEATHER...AN EXTENSIVE DEEP LAYER MOISTURE PLUME WILL REMAIN
OVER ALL BUT THE EXTREME NORTHWEST PORTION OF THE FIRE DISTRICTS THE
NEXT COUPLE OF DAYS. THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL BE SLIGHTLY REDUCED THROUGH SATURDAY...THOUGH ANYTHING THAT
DOES FORM WILL HAVE A GOOD CHANCE AT PRODUCING WETTING RAINS ACROSS
CENTRAL AND SOUTHERN UTAH. A FURTHER INCREASE IN MOISTURE BEGINNING
SUNDAY MAY OFFER UP THE POTENTIAL FOR WIDESPREAD WETTING RAINS FOR
THE SOUTHERN TWO-THIRDS OF THE STATE SUNDAY...AND POSSIBLY INTO
MONDAY. THIS MOISTURE WILL LINGER OVER ALL BUT THE EXTREME NORTHWEST
PORTION OF UTAH THROUGH MUCH OF THE WEEK. SCATTERED COVERAGE OF
WETTING RAINS IS ANTICIPATED...WITH THE GREATEST THREAT FOR THE
HIGHER TERRAIN OF SOUTHERN AND CENTRAL UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/KRUSE
FIRE WEATHER...CONGER
AVIATION...VERZELLA

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 4:28 PM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU AUG 22 2013

UTZ001>016-019>021-517-518-WYZ021-231230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
428 PM MDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS MOST OF THE
OUTLOOK AREA THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE
LOCALLY HEAVY RAIN AND GUSTY WINDS. ISOLATED FLASH FLOODING IS
POSSIBLE IN THE MORE PRONE DRY WASHES AND SLOT CANYONS IN SOUTHERN
UTAH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE FRIDAY INTO SATURDAY
ACROSS MUCH OF THE OUTLOOK AREA. DEEP MOISTURE IS EXPECTED TO MOVE
BACK INTO THE AREA STARTING SUNDAY AND REMAIN THROUGH EARLY NEXT
WEEK. THIS WILL BRING ANOTHER INCREASE IN PRECIPITATION AND THE
POSSIBILITY OF LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 22, 4:13 PM MDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT THU AUG 22 2013

UTZ001>016-019>021-517-518-WYZ021-231200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
413 PM MDT THU AUG 22 2013

...COOLER AND WETTER WEATHER COMING TO CENTRAL AND SOUTHERN UTAH...

A LARGE WEATHER SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN
PORTIONS OF THE STATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE
POTENTIAL FOR WIDESPREAD RAIN TO THE AREA. IN ADDITION TO THE
RAIN...SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED WITH
TEMPERATURES FALLING 10 TO 15 DEGREES BELOW FRIDAYS READINGS BY
SUNDAY.

DEPENDING ON HOW THIS SYSTEM EVOLVES...THERE MAY BE THE POTENTIAL
FOR LOCALIZED FLASH FLOODING WITH THE RAINFALL SUNDAY INTO MONDAY.
ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH DURING
THIS PERIOD SHOULD CONTINUE TO MONITOR FUTURE FORECASTS OVER THE
NEXT SEVERAL DAYS.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Special weather statement, Aug 22, 4:48 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
448 PM MDT THU AUG 22 2013

UTZ005-222315-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
448 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL
515 PM MDT...

AT 443 PM MDT...STORM SPOTTERS REPORTED A THUNDERSTORM PRODUCING
STRONG GUSTY WINDS IN THE VICINITY OF WENDOVER...MOVING EAST AT 25
MPH.

WIND GUSTS OF 40 TO 55 MPH HAVE OCCURRED AND ARE STILL EXPECTED WITH
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 80 ACROSS THE SALT FLATS AND RURAL CENTRAL TOOELE
COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4100 11405 4100 11325 4042 11322 4044 11406
TIME...MOT...LOC 2246Z 254DEG 23KT 4063 11368

PW
Special weather statement, Aug 22, 5:36 PM MDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
536 PM MDT THU AUG 22 2013

UTZ002-003-005-230030-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT
UT-SALT LAKE AND TOOELE VALLEYS UT-
536 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN DAVIS...
SOUTHERN BOX ELDER AND NORTHERN TOOELE COUNTIES UNTIL 630 PM MDT...

AT 530 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTH OF KNOLLS TO 14 MILES SOUTH OF
DELLE...AND MOVING EAST AT 35 MPH. BLOWING DUST AND SALT WILL
ACCOMPANY THE STRONGEST WINDS IN THESE AREAS.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
   INTERSTATE 80 IN WESTERN TOOELE COUNTY...
   DELLE...
   LAKESIDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4143 11306 4082 11225 4045 11317 4083 11380
TIME...MOT...LOC 2335Z 251DEG 30KT 4098 11333 4058 11275

GM
Special weather statement, Aug 22, 6:47 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
647 PM MDT THU AUG 22 2013

UTZ002-005-230145-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-NORTHERN WASATCH FRONT UT-
647 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIS...SOUTHWESTERN
WEBER...EASTERN BOX ELDER AND EXTREME NORTHEASTERN TOOELE COUNTIES
UNTIL 745 PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES SOUTHEAST
OF PARK VALLEY TO 21 MILES WEST OF HOOPER...AND MOVING NORTHEAST AT
30 MPH.

WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ANTELOPE ISLAND STATE PARK...
   GOLDEN SPIKE HISTORIC SITE AND  PROMONTORY...

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4180 11265 4105 11210 4096 11249 4148 11306
TIME...MOT...LOC 0047Z 223DEG 28KT 4148 11290 4110 11248

MERRILL
Special weather statement, Aug 22, 9:28 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
928 PM MDT THU AUG 22 2013

UTZ001>016-019>021-517-518-WYZ021-231230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
928 PM MDT THU AUG 22 2013

...COOLER AND WETTER WEATHER COMING TO CENTRAL AND SOUTHERN UTAH...

A LARGE WEATHER SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN
PORTIONS OF THE STATE SUNDAY INTO EARLY NEXT WEEK BRINGING THE
POTENTIAL FOR WIDESPREAD RAIN TO THE AREA. IN ADDITION TO THE
RAIN...SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED WITH
TEMPERATURES FALLING 10 TO 15 DEGREES BELOW FRIDAYS READINGS BY
SUNDAY.

DEPENDING ON HOW THIS SYSTEM EVOLVES...THERE MAY BE THE POTENTIAL
FOR LOCALIZED FLASH FLOODING WITH THE RAINFALL SUNDAY INTO MONDAY.
ANYONE LIVING IN OR TRAVELING TO CENTRAL AND SOUTHERN UTAH DURING
THIS PERIOD SHOULD CONTINUE TO MONITOR FUTURE FORECASTS OVER THE
NEXT SEVERAL DAYS.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:04 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele41 min
Aug 22, 6:47 PM MDTSpecial Weather StatementSLCDavis58 min
Aug 23, 8:08 AM MDTFlash Flood WarningSLCCarbon, Emery6 hr
Aug 23, 1:57 PM MDTFlash Flood WarningSLCCarbon, Emery4 hr
Aug 23, 3:16 PM MDTFlood WatchSLC3 days

Nearby

Flash Flood Warnings in Utah, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.